| Catalog Number |
M00313310 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an icad procedure, resistance was encountered when advancing the guidewire (subject device) within the microcatheter.Upon withdrawal of the guidewire (subject device) the tip was found to be fractured.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 returned to manufacturer on - updated.D9 product available to stryker ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was confirmed with the packaging returned with the device.During visual inspection, the guidewire was returned in two fragments (285cm from the proximal end and 15cm from the distal end.The guidewire ptfe (polytetrafluoroethylene) coating was seen to be peeling at 121cm from the proximal end.The proximal section was seen to have 2 additional breaks.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core and platinum wire exposed.The distal fragment was inspected, and the nitinol tubing was seen to be broken with the platinum wire exposed.The core wire distal end was observed through the distal tip dome.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, there was no anomalies noted to the device during initial inspection and preparation, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.During analysis the guidewire was returned in two fragments (285cm and 15cm).There was 2 additional breaks at the end of the proximal section.The guidewire ptfe coating was also seen to have peeled at 121cm from the proximal end.As a root cause for the as reported event of guidewire difficult to advance has not yet been identified, an assignable cause of undeterminable will be assigned.An assignable cause of procedural factors will be assigned to the as reported and as analyzed event of guidewire distal tip broken/fractured during use as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed event of guidewire ptfe coating peeling as the defect appears to be associated with handling of the product or portion of the product during preparation.
Event or Problem Description
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 14 june 2024: ¿upon review, we have determined that the device identification information about the suspect medical devices conflicts with the data submitted to the global unique device identification database (gudid)." "discrepancies were noted in the information included for some or all of the device identification fields of the electronic equivalent of the fda form 3500a compared to the information included for the corresponding fields in the gudid." "additionally, the ¿unique device identifier (udi) #¿ field on the fda form 3500a should contain the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols.Please verify that you have included the entire udi in the ¿unique device identifier (udi) #¿ field on the 3500a." we have reviewed the device identifier (di) and confirm that it is accurate and in alignment with the hl7 specifications released in 2017.Additionally: the 510(k) number has been corrected from k032146 to k002907 in accordance with the global unique device identification database (gudid).
Event or Problem Description